Alabama, 2001Damaging Wind in Alabama, January 29, 2001
January 29, 2001 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 29, 3:14 PM CST, 26 minutes earlier.
Area forecast discussion, Jan 29, 3:14 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
314 PM CST MON JAN 29 2001
LINE OF STORMS WILL HAVE ADVANCED WELL INTO THE EASTERN PORTION OF
THE AREA BY THE LATE AFTERNOON HOURS AND THEN THROUGH THE FORECAST
AREA BY 7-8 PM WITH THE BACK EDGE OF THE OVERRUNNING PRECIPITATION
SHIELD LATER CLEARING THE AREA BEFORE MIDNIGHT. THE COLD FRONT AND
CLEARING PROGRESSES INTO THE WESTERN PORTION OF THE AREA LATER THIS
EVENING...AND THROUGH THE REMAINDER OF THE AREA AFTER MIDNIGHT.
WITH THE GRADIENT RELAXING...WILL HOLD OFF ON EXTENDING THE WIND
ADVISORY AND GO WITH BREEZY CONDITIONS FOR TONIGHT. THE FRONT WILL
MEANWHILE PUSH WELL OFFSHORE...LEAVING A STALLED FRONT ACROSS THE
NORTHERN TIER OF THE GULF. THE LARGE DEEP LOW OVER IA LUMBERS
EASTWARD ON TUESDAY AND THEN OPENS UP AND ACCELERATES EASTWARD
TUESDAY NIGHT THROUGH WEDNESDAY. AS THE H5 LOW OPENS UP...THE
TRAILING MID LEVEL TROF STRENGTHENS ON THURSDAY AND SINKS SOUTHWARD
IN RESPONSE TO A SHARP RIDGE ADVANCING INTO THE WESTERN STATES. THE
SURFACE LOW THAT HAS BEEN PROGGED TO DEVELOP OVER THE WESTERN GULF
FOR THE LAST FEW DAYS FINALLY APPEARS IN RESPONSE TO THIS
SYSTEM...AND MOVES AS A SURFACE WAVE ON THE OLD FRONTAL BOUNDARY
STALLED OVER THE NORTHERN GULF. THIS SYSTEM WILL LIKELY BRING
SCATTERED PRECIPITATION TO THE FORECAST AREA ON WEDNESDAY THROUGH
WEDNESDAY NIGHT...BUT DUE TO THE UNCERTAINTIES WITH THIS
SYSTEM...WILL LEAVE THE MENTION OF PRECIP IN FOR THURSDAY FOR NOW.
FOR FIRE WEATHER...NO CONCERNS AS AFTERNOON RELATIVE HUMIDITIES WILL
REMAIN ABOVE CRITICAL LEVELS.
FOR THE MARINE AREA...WILL CONTINUE THE SMALL CRAFT ADVISORIES AS
SOUTHWEST WINDS NEAR 25 KNOTS BECOME WEST TONIGHT AND SUBSIDE
THROUGH TUESDAY NIGHT.
PRELIMINARY NUMBERS...
MOB UC 049/070 050/065 043 2980235
PNS UC 051/069 051/066 046 29+0135
DTS UC 055/067 055/066 050 29+0135
GZH UC 048/069 047/065 043 29+0135P
2R0 UE 044/067 043/063 040 2980123
61A UE 045/068 045/064 041 2980134
.MOB...
AL...SMALL CRAFT ADVISORY TONIGHT ALZ630-650-670.
FL...SMALL CRAFT ADVISORY TONIGHT FLZ655-675.
MS...NONE.
In the hours before
Special weather statement, Jan 29, 3:35 PM CST, 5 minutes before
ALZ051-MSZ067-075-076-078-079-292215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CST MON JAN 29 2001
...THE SEVERE THUNDERSTORM WATCH FOR SOUTHEAST MISSISSIPPI AND
CHOCTAW COUNTY ALABAMA HAS BEEN CANCELED...
THE SEVERE THUNDERSTORM WATCH FOR WAYNE...PERRY...GREENE...STONE AND
GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI AND CHOCTAW COUNTY IN
SOUTHWEST ALABAMA HAS BEEN CANCELED. ALTHOUGH SHOWERS AND A FEW
THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST MISSISSIPPI AND CHOCTAW
COUNTY ALABAMA THROUGH THE EARLY EVENING HOURS...THE THREAT OF SEVERE
WEATHER HAS DIMINISHED OVER THE AREA AT THIS TIME.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM FOR THE
REMAINDER OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE.
IN SOUTHWEST ALABAMA THIS INCLUDES THE COUNTIES OF BUTLER...
CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...MONROE...WILCOX...
CLARKE...MOBILE...BALDWIN...WASHINGTON AND MARENGO COUNTIES...AND
ESCAMBIA...OKALOOSA...AND SANTA ROSA COUNTIES IN NORTHWEST FLORIDA.
REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHgOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
FOR ADDITIONAL INFORMATION...REFER TO THE INTERNET AT
WWW.SRH.NOAA.GOV/MOB.
Thunderstorm Wind, Marengo
- When
- January 29, 3:40 PM CST to 3:45 PM CST
- Where
- Marengo County, Linden
- Measured
- 55 kt (63 mph)
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.300, -87.800
Several trees were blown down along State Road 69 as thunderstorms moved through the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Washington, January 29, 20011 death · 1 event
- Damaging Winds in Mississippi, January 29, 2001$291,000 · 19 events
- Ice Storm in Iowa, January 29, 2001$225,000 · 9 events
- Blizzard in South Dakota, January 29 to 30, 2001$120,000 · 9 events
- Damaging Winds in Texas, January 29, 2001$120,000 · 6 events
- Damaging Wind in Louisiana, January 29, 2001$150,000 · 1 event
- Winter Storm in Minnesota, January 29 to 30, 2001$80,000 · 8 events
- Winter Storm in Minnesota, January 29 to 30, 200142 events
- Damaging Winds in Louisiana, January 29, 2001$55,000 · 2 events
- Damaging Wind in Louisiana, January 29, 2001$50,000 · 1 event
- Damaging Wind in Mississippi, January 29, 2001$40,000 · 1 event
- Winter Storm and High Wind in Nebraska, January 29 to 30, 200123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5228042.